MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC.-ANG TRANSSEPTAL NEEDLE KIT AND STYLET HEARTSPAN; TROCAR

MERIT MEDICAL SYSTEMS INC.-ANG TRANSSEPTAL NEEDLE KIT AND STYLET HEARTSPAN; TROCAR
Catalog Number FND-019-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be established.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
Customer reports that the patient had a pericardial effusion.They went transseptal to the left and mapped, and for a brief time they were unable to see the heart span wire, but eventually found it shortly after.They added that after this point they were getting inconsistent blood pressure readings, and the one documented after going transseptal was lower than their initial reading, and were working on getting it back to consistent.They then went to the right side to map in the rv, and when they started ablating, they were unable to reach where they needed to go.They put the catheter back into the body and at this point noticed the effusion.They stated that they ordered a stat echo, and they confirmed the effusion externally on ultrasound.They stated that they were still not getting consistent blood pressure readings.They took an arterial pressure, and this came back as low.They stated that an interventionalist performed a pericardiocentesis and drained 200cc's.They added that the blood pressure came back up and the patient is currently stable.The physician believes the issue was when they were going transseptal, the needle may have possibly punctured the ra when they could not see it.

Brand Name
TRANSSEPTAL NEEDLE KIT AND STYLET HEARTSPAN
Common Device Name
TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.-ANG
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.-ANG
14646 kirby dr
houston TX 77047
Manufacturer Contact
adrian cole
14646 kirby dr
houston, TX 77047
8012084300
MDR Report Key25243524
Report Number3011642792-2026-00072
Device Sequence Number18778617
Product Code DRC
UDI-Device Identifier00884450019467
UDI-Public00884450019467
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFND-019-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown